Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 5, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 19, 2017, 7:49 PM CST for Comanche County, Cotton County, Tillman County, Oklahoma; Wichita County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 19, 2017, 7:49 PM CST (01:49 UTC)
- Expired
- Feb 19, 2017, 8:15 PM CST
- In force
- 26 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Comanche County, OK, Cotton County, OK, Tillman County, OK, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 4:07 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 325 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
The text
As transmitted.
484 WUUS54 KOUN 200149 SVROUN OKC031-033-141-TXC485-200215- /O.NEW.KOUN.SV.W.0005.170220T0149Z-170220T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Norman OK 749 PM CST SUN FEB 19 2017 The National Weather Service in Norman has issued a * Severe Thunderstorm Warning for... South central Comanche County in southwestern Oklahoma... Western Cotton County in southwestern Oklahoma... Eastern Tillman County in southwestern Oklahoma... Northeastern Wichita County in northern Texas... * Until 815 PM CST * At 749 PM CST, a severe thunderstorm was located near Devol, moving north at 50 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Burkburnett, Walters, Geronimo, Randlett, Devol, Faxon and Cookietown. This includes Interstate 44 between mile markers 0 and 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3408 9844 3412 9866 3456 9856 3447 9829 TIME...MOT...LOC 0149Z 192DEG 43KT 3420 9854 HAIL...0.88IN WIND...60MPH $$ WR
1 follow-up statement
430
WWUS54 KOUN 200212
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
812 PM CST SUN FEB 19 2017
OKC031-033-141-TXC485-200222-
/O.EXP.KOUN.SV.W.0005.000000T0000Z-170220T0215Z/
Comanche OK-Cotton OK-Tillman OK-Wichita TX-
812 PM CST SUN FEB 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COMANCHE...
WESTERN COTTON...EASTERN TILLMAN AND NORTHEASTERN WICHITA COUNTIES
WILL EXPIRE AT 815 PM CST...
The storm which prompted the warning has weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
LAT...LON 3408 9844 3412 9866 3456 9856 3447 9829
TIME...MOT...LOC 0212Z 192DEG 43KT 3447 9847
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:15 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Feb 19, 5:15 PM CST, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 515 PM CST Sun Feb 19 2017 .AVIATION...20/00z TAF Issuance... Messy aviation weather period underway. Thunderstorms will continue to move across western north Texas and western Oklahoma through over the next several hours, gradually building eastward overnight. From current observations, most sites dipped to MVFR ceilings and visibilities with passing storms. Sites impacted by storms will experience varying wind gusts, visibility changes, and ceiling changes, likely flirting between MVFR and IFR at times. General timing of thunderstorms is reflected in the TAFs, with TEMPOs covering windows of greatest thunderstorm impacts. Kurtz && .PREV DISCUSSION... /issued 235 PM CST Sun Feb 19 2017/ DISCUSSION... Cloud cover across central and southwest OK continues to erode this afternoon. As destabilization continues, and height falls associated with the mid to upper trough commence, this afternoon isolated to widely scattered showers and thunderstorms are expected to develop. There is good agreement between both CAM and deterministic solutions of initiation occuring near western N TX and SW OK before 00Z. Coverage should increase rapidly during the evening hours as the mid level trough and jet approach. Before then, if storms can remain sfc based as the LLJ increases, there will be a low tornado threat. Hail will also be possible, although marginal mid level lapse rates will likely limit the potential. Late tonight, the storms should begin to merge and become quasi linear near the I35 corridor presenting a marginal severe wind gust threat. Flash flooding will also be possible through the overnight hours with record PWATs around 1.5 in expected across central OK. Most of the activity will exit our eastern zones before 18Z Mon, although some precip will linger across SE OK. A warming trend is still anticipated through the week under the influence of a mid to upper shortwave ridge. By Thursday, strong downslope winds accompanying a mid to upper shortwave trough could support high temps in the low to upper 80s across much of the area. A cold front will then follow for Fri dropping temps back to near normal values by the weekend. The next chance of precip may arrive near the end of the weekend into early next week as another mid to upper trough, with moisture this time, arrives. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 57 74 43 73 / 80 10 0 0 Hobart OK 52 73 38 74 / 40 10 0 0 Wichita Falls TX 56 74 44 75 / 50 10 0 0 Gage OK 47 70 34 78 / 10 10 0 0 Ponca City OK 58 73 42 74 / 70 10 0 0 Durant OK 60 69 49 75 / 80 50 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04
Hazardous weather outlook, Feb 19, 7:39 PM CST, 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 739 PM CST Sun Feb 19 2017 OKZ004>048-050>052-TXZ083>090-210145- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 739 PM CST Sun Feb 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is a risk of severe storms across portions of central and southern Oklahoma, and western north Texas. Location... A Slight Risk of severe thunderstorms remains, confined south of a line from Archer City, Texas to Ringling, Oklahoma to Lake Texoma. A Marginal Risk surrounds the Slight Risk, extending east and south of a line from Seymour, Texas to Mountain View, Oklahoma to Watonga and south of Wakita to Chilocco. Timing... Through 2 AM. Impacts... Locally heavy rainfall may lead to flash flooding. Hail to the size of half dollars and wind gusts to 60 mph are possible. Discussion... Showers and thunderstorms continue to train along a weak surface boundary stretching across western Oklahoma into western north Texas. Storms will continue to gradually build eastward through tonight. Storms will maintain in a broken line, with embedded stronger updrafts. Locally heavy rainfall, hail, and damaging winds are the primary concerns. Severe chances will begin to tapper beyond midnight, but the heavy rain threat will continue overnight, especially from central Oklahoma into southern Oklahoma. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the risk area should remain prepared for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Showers and thunderstorms will remain possible Monday with rain chances ending from west to east through the day. No severe weather is expected Monday. .Fire Weather... Elevated to Critical wildfire conditions will be possible across portions of the area Tuesday through Friday. The Critical conditions are expected Thursday afternoon across portions of western Oklahoma and western north Texas due to warm temperatures, low humidities, and gusty southwest winds. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Special weather statement, Feb 19, 5:15 PM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 515 PM CST SUN FEB 19 2017 OKZ037-038-044-TXZ086-192345- Tillman OK-Cotton OK-Comanche OK-Wichita TX- 515 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...western Cotton...south central Comanche and northeastern Wichita Counties Until 545 PM CST... AT 513 PM CST, a strong thunderstorm was located near Devol, moving north at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Randlett, Devol, Faxon and Cookietown. This includes Interstate 44 between mile markers 0 and 25. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3408 9847 3414 9867 3447 9859 3442 9834 TIME...MOT...LOC 2313Z 199DEG 32KT 3419 9855 WR
Special weather statement, Feb 19, 6:07 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 607 PM CST SUN FEB 19 2017 OKZ023-024-027-200030- Grady OK-Canadian OK-Caddo OK- 607 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...southwestern Canadian and eastern Caddo Counties Until 630 PM CST... AT 605 PM CST, a strong thunderstorm was located 7 miles southwest of Anadarko, moving north at 50 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3488 9821 3492 9842 3543 9835 3531 9801 TIME...MOT...LOC 0005Z 192DEG 45KT 3498 9830 WR
Special weather statement, Feb 19, 6:35 PM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 635 PM CST SUN FEB 19 2017 OKZ023-024-027-200100- Grady OK-Canadian OK-Caddo OK- 635 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Grady...southwestern Canadian and east central Caddo Counties Until 700 PM CST... AT 633 PM CST, a strong thunderstorm was located 4 miles northeast of Gracemont, moving north at 50 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Union City, Minco, Gracemont, Cogar, Lake Chickasha and Cedar Lake. LAT...LON 3511 9809 3515 9830 3552 9823 3542 9793 TIME...MOT...LOC 0033Z 193DEG 43KT 3522 9818 WR
Special weather statement, Feb 19, 7:03 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
703 PM CST SUN FEB 19 2017
TXZ086-089-090-200130-
Clay TX-Wichita TX-Archer TX-
703 PM CST SUN FEB 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Clay...southeastern
Wichita and northeastern Archer Counties Until 730 PM CST...
AT 702 PM CST, a strong thunderstorm was located 4 miles southeast of
Windthorst, moving north at 50 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Eastern Wichita Falls, Henrietta, Scotland, Dean, Windthorst, Jolly,
Lake Arrowhead and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3344 9848 3394 9845 3398 9819 3347 9826
3347 9842 3344 9842
TIME...MOT...LOC 0102Z 182DEG 45KT 3354 9837
WRSpecial weather statement, Feb 19, 7:24 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 724 PM CST SUN FEB 19 2017 TXZ090-200200- Clay TX- 724 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR Clay County Until 800 PM CST... AT 722 PM CST, a strong thunderstorm was located near Bluegrove, moving north at 45 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Henrietta, Petrolia, Dean, Jolly, Lake Arrowhead, Bluegrove and Joy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3358 9841 3405 9842 3399 9805 3357 9811 TIME...MOT...LOC 0122Z 184DEG 41KT 3367 9828 WR
Special weather statement, Feb 19, 7:38 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 738 PM CST SUN FEB 19 2017 OKZ037-044-TXZ086-200215- Tillman OK-Cotton OK-Wichita TX- 738 PM CST SUN FEB 19 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman... southwestern Cotton and central Wichita Counties Until 815 PM CST... AT 736 PM CST, a strong thunderstorm was located 4 miles southwest of Burkburnett, moving north at 45 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Northwestern Wichita Falls, Burkburnett, Iowa Park, Grandfield, Randlett, Devol, Cookietown, Sheppard AFB, Pleasant Valley and Cashion. This includes Interstate 44 between mile markers 0 and 17. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3394 9852 3396 9874 3437 9873 3432 9840 TIME...MOT...LOC 0136Z 187DEG 41KT 3403 9862 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 6:07 PM CST | Special Weather Statement | OUN | Caddo | 23 min |
| Feb 19, 6:25 PM CST | Areal Flood Advisory | OUN | Blaine, Caddo, Custer, Dewey, Kiowa, Major and 1 more | 2 hr |
| Feb 19, 6:35 PM CST | Special Weather Statement | OUN | Canadian | 25 min |
| Feb 19, 7:33 PM CST | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 42 min |
| Feb 19, 7:58 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| Feb 19, 8:11 PM CST | Severe Thunderstorm Warning | OUN | Jefferson | 34 min |
| Feb 19, 8:20 PM CST | Special Weather Statement | OUN | Garfield | 25 min |
| Feb 19, 8:29 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 31 min |
| Feb 19, 8:37 PM CST | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Jefferson, Stephens | 38 min |
| Feb 19, 8:50 PM CST | Severe Thunderstorm Warning | OUN | Caddo, Carter, Comanche, Garvin, Grady, Jefferson and 4 more | 40 min |
| Feb 19, 9:27 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Carter, Cleveland, Garvin, Grady, Jefferson and 8 more | 48 min |
| Feb 19, 9:39 PM CST | Flash Flood Warning | OUN | Jefferson | 3 hr |
| Feb 19, 10:03 PM CST | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 117 min |
| Feb 19, 10:07 PM CST | Severe Thunderstorm Warning | OUN | Canadian, Carter, Cleveland, Garvin, Jefferson, Kingfisher and 7 more | 53 min |
| Feb 19, 10:57 PM CST | Special Weather Statement | OUN | Cleveland, Murray, Oklahoma, Pottawatomie | 48 min |
| Feb 19, 11:01 PM CST | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 29 min |
| Feb 19, 11:36 PM CST | Special Weather Statement | OUN | Lincoln, Pottawatomie | 24 min |
| Feb 19, 11:56 PM CST | Special Weather Statement | OUN | Payne | 34 min |
| Feb 20, 12:29 AM CST | Special Weather Statement | OUN | Payne | 31 min |
| Feb 19, 7:03 PM CST | Special Weather Statement | OUN | Clay | 27 min |
| Feb 19, 7:24 PM CST | Special Weather Statement | OUN | Clay | 36 min |
| Feb 19, 7:38 PM CST | Special Weather Statement | OUN | Wichita | 37 min |
| Feb 19, 7:53 PM CST | Severe Thunderstorm Warning | OUN | Clay | 22 min |
| Feb 19, 7:57 PM CST | Areal Flood Advisory | OUN | Archer, Clay | 2 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.